MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI MULTI-LUMEN CVC KIT: 3-L 7FR X 8"; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI MULTI-LUMEN CVC KIT: 3-L 7FR X 8"; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN037417
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as "the female luer lock hub on the end of the lumen came off.The lumen had to be clamped and the catheter was replaced." no patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of extension line and luer hub separation was able to be confirmed by the photo.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the customer report of extension line and luer hub separation was confirmed by visual inspection of the customer supplied photo.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
The complaint is reported as "the female luer lock hub on the end of the lumen came off.The lumen had to be clamped and the catheter was replaced.".No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The complaint of extension line and luer hub separation was able to be confirmed by the photo.The customer also returned one 3-l cvc for investigation.Signs of use were observed on the catheter and extension lines.The medial extension line appeared intentionally cut.Visual inspection revealed the distal extension line was separated directly adjacent to the luer hub.Remains of the extension line were visible inside the separated distal luer hub.The separation point on the extension lines were rough and jagged.The total length of the catheter body measured to be 215mm, which is within the specifications of 207-227mm per product drawing.The outer diameter of the distal lumen measured to be 0.08445" which is within specifications of 0.084"-0.088" per product drawing.The inner diameter of the distal lumen inside the luer hub measured to be 0.058", which is within the specifications of 0.055"-0.059" per product drawing.This indicates that the wall thickness measured within specifications.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the proximal lumen was flushed using a water-filled lab inventory syringe.The lumen flushed as expected.A manual tug test confirmed the proximal extension line was fully secured within the luer hub.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of an extension line/luer hub separation was confirmed through complaint investigation.Visual analysis revealed that the distal extension line had separated adjacent to the luer hub.It was noted that remains of the extension line were found within the luer hub.The returned sample passed all relevant dimensional inspections.The type of damage observed is consistent with a manufacturing issue in the cvc lines.A non-conformance has been initiated to further investigate this issue.

Brand Name
ARROW PI MULTI-LUMEN CVC KIT: 3-L 7FR X 8"
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15442702
Report Number9680794-2022-00571
Device Sequence Number5672918
Product Code FOZ
UDI-Device Identifier10801902125207
UDI-Public10801902125207
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2023
Device Model NumberIPN037417
Device Catalogue NumberASK-45703-PSSM1
Device Lot Number13F22D0293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer10/11/2022
01/22/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/12/2022
01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown